18 Endeavor, Suite 200, Irvine, CA

Botox caused the corners of my mouth to turn down. Will it go back to normal?

Cosmetic Treatments QuestionsCategory: BotoxBotox caused the corners of my mouth to turn down. Will it go back to normal?
A patient asked 4 years ago
I had botox in jawline/masseter and neck (I think platysma) almost 1 month ago. In first week I noticed the corners of my mouth pulling down more, and they’re tight and almost bulkier at the corners, like the skin is all bunched up there. I’ve been waiting for this to get better for 1 month but no improvement. Can someone explain this to me scientifically (in terms of muscle groups working/not working, etc) and why it might’ve happened? Too much botox/wrong placement? Will it go back to normal?
1 Answers
Dr. Elham Jafari Staff answered 4 years ago

Botox Causing the Corners of Mouth Turning down

 
Hi and thank you for your question! There balance between various groups of muscles in face and as one group is weakened by botox, there is a possibility that the effects of another group becomes more prominent. Also, it is not uncommon for patients to start noticing some issues that they didn’t notice much in past, after receiving some other treatments. Comparing before and after pictures can usually help in such cases. It’s not necessarily an indicator of wrong dose or area of injection. Regardless, the good news is that the effects of Botox are temporary and you should see it wearing off soon and you should return to your baseline soon. Also, corner of mouths can be raised with additional Botox treatment, but this should be done at skilled hands. I hope it helps and good luck!

 


IMPORTANT: These answers are for educational purposes only and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
[kkstarratings force="false" valign="bottom" align="left"]